Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 415, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 21, 1994, 7:27 AM CDT for Ottawa County, Oklahoma. It was in force for 48 min.
The area
The counties it named.
The facts
- Issued
- Oct 21, 1994, 7:27 AM CDT (12:27 UTC)
- Expired
- Oct 21, 1994, 8:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Ottawa County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 0.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 211229 RRA SVRTUL OKC115-211315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 727 AM CDT FRI OCT 21 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...OTTAWA COUNTY AT 727 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A SEVERE THUNDERSTORM 2 MILES WEST OF MIAMI. THE STORM WAS MVOING EAST AT 30 MPH. MIAMI AND WYANDOTTE ARE IN THE PATH OF THIS STORM. HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS. TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY. MOTORISTS SHOULD BE ALERT FOR WATER ON ROADWAYS AND NEVER DRIVE ONTO A FLOODED ROAD. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 4:22 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Oct 21, 4:22 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 420 AM CDT FRI OCT 21 1994 LARGE AREA OF SHOWERS AND TSTMS MOVING INTO SE OK ATTM SO WILL HAVE CATEGORICAL POPS TODAY IN EXTREME SE OK. WILL WORD MLC AREA AS EARLY MORNING SHOWERS AND TSTMS THEN MOSTLY CLOUDY WITH A CHANCE OF SHOWERS AND TSTMS. SECOND AREA OF SHOWERS AND TSTMS ACROSS SRN KS/NRN OK AHEAD OF SHORTWAVE OVER SW KS. WILL CARRY LIKELY POPS IN EXTREME NE OK TODAY TO COVER THIS ACTIVITY PLUS THE CHANCE OF REDEVELOPMENT THIS AFTERNOON. WILL OPT FOR CHANCE POPS ACROSS THE REST OF ERN OK TODAY. WILL COUNT ON SKY CONDITION BEING SIMILAR TO THE PAST SEVERAL DAYS SO WILL WORD MOST ZONES TODAY AS MOSTLY CLOUDY. TEMPS TODAY A WILD GUESS AGAIN DEPENDING ON CLOUD COVER BUT WILL STAY CLOSE TO THE NGM MOS. SECOND SHORTWAVE MOVING OUT OF AZ MAY KEEP PRECIP GOING INTO TONIGHT MAINLY ACROSS THE ERN ZONES BUT WEAK SFC TROF SHOULD CLEAR OUT WRN ZONES BY MIDNIGHT AND ALSO BRING IN SOMEWHAT DRIER AIR. THIS SHOULD ALLOW TEMPS TO FALL TO NEAR THE NGM MOS MINS. SFC TROF MAY TAKE A WHILE TO CLEAR EXTREME SE OK SATURDAY SO WILL KEEP A SLIGHT CHANCE OF SHOWERS AND TSTMS EARLY IN THE DAY. SHOULD SEE DRIER AIR EVENTUALLY WORK INTO EXTREME SE OK BY AFTERNOON SO SKIES SHOULD BECOME PARTLY SUNNY. STRONGER COLD FRONT WILL MOVE INTO NE OK BY LATE AFTERNOON SATURDAY MORE IN LINE WITH THE SLOWER NGM. LOW LEVEL CONVERGENCE ALONG THIS BOUNDARY WILL BE MINIMAL AND MOISTURE WILL BE HARD TO COME BY BUT THE NGM DOES INDICATE AN AXIS OF HIGHER MID LEVEL MOISTURE ALONG THE FRONT LATE SATURDAY AFTERNOON IN NE OK ALONG WITH WEAK MOISTURE CONVERGENCE AND SLIGHT UPWARD MOTION. WITH T/TDS OF 80/50 LIKELY JUST AHEAD OF THE FRONT...COULD SEE ISOLATED STORMS FIRE AT MAX HEATING TIME AND DIE OUT AROUND SUNSET. ATTM POPS LOOK TOO LOW TO MENTION AND ONLY A NARROW BAND ALONG THE FRONT WILL HAVE A SHOT AT A STORM ANYWAY. THUS...WILL KEEP A MOSTLY SUNNY FCST FOR SATURDAY IN NE OK WITH TEMPS AGAIN NEAR THE NGM MOS. SIGNIFICANT COLD AND DRY AIR ADVECTION BEHIND THE FRONT SATURDAY NIGHT SHOULD RESULT IN MUCH COOLER MIN TEMPS WITH 40S LIKELY AREAWIDE. HOWEVER...DRY AIRMASS WILL RESULT IN LARGE DIURNAL RANGES SO MAXES SHOULD BOUNCE BACK INTO THE 70S SUNDAY. TUL 76/55/80/44/71 421- MLC 79/57/83/45/73 43-- BVO 78/48/80/41/71 421- IDB 75/62/82/49/74 +42- .TUL...NONE. PLATE
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 6:37 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 53 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.